MAUDE Adverse Event Report: CORDIS CASHEL AVIATOR PLUS .014 6.0X20 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL AVIATOR PLUS .014 6.0X20 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4246020W
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).The product was not returned for analysis.Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During use, it was reported that the aviator plus balloon catheter was delivered and inflated.However, the balloon catheter ruptured at four atmosphere (within its nominal pressure).There was no patient injury.The rupture was confirmed by leakage of contrast media.The lesion is the iliac artery.A unknown guidewire crossed the lesion.The device is not available for analysis.No other information was provided.
 
Additional Manufacturer Narrative
During use, it was reported that the 6x20mm 142cm 0.014 aviator plus balloon catheter was delivered and inflated.However, the balloon catheter ruptured at four atmospheres (within its nominal pressure).There was no patient injury.The rupture was confirmed by leakage of contrast media.The lesion is the iliac artery.An unknown guidewire crossed the lesion.No other information was provided.The device was not returned for analysis.A device history record (dhr) review of lot 17584361 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause of the burst could not be determined.Based on the limited information available for review, vessel characteristics (although not provided) and procedural/handling factors most likely contributed to the reported event as calcified/resistant lesions can damage the balloon.According to the instructions for use, which is not intended as a mitigation, ¿the rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Do not exceed the rated burst pressure recommended on the label.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the dhr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective/preventive action will be taken at this time.

Brand Name
AVIATOR PLUS .014 6.0X20 142CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, tipperary 0000
EI  0000
MDR Report Key7629448
Report Number9616099-2018-02203
Device Sequence Number19287355
Product Code LIT
UDI-Device Identifier20705032005903
UDI-Public20705032005903
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K071189
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 07/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model Number4246020W
Device Catalogue Number4246020W
Device Lot Number17584361
Was Device Available for Evaluation? No
Distributor Facility Aware Date05/24/2018
Initial Date Received by Manufacturer 05/24/2018
Supplement Date Received by Manufacturer06/27/2018
Initial Report FDA Received Date06/22/2018
Supplement Report FDA Received Date07/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1